View Full Version : Upping my dosage
08-26-2005, 08:26 PM
I had to up my dosage of Prozac. I felt mean and *****y all of the time. I upped my dosage and felt great for about a week, now I'm back down. I feel like I'm a failure because I can't stay off the deppresion meds. I tried really hard, and stayed off for almost 2 and a half years, then got diagnosed with IC and it's all gone down from there. Maybe all that I am feeling is just from PMS, but wholly hell is the sky falling in. It might just seem that way. I feel like I failed and am not good enough for everyone. Maybe just in my head. I don't know what to do about it all.
08-27-2005, 01:25 AM
Why do Americans think if we are not physically and mentally perfect that we are awful people ?!? Depression is a largely physical problem with "misfires" in the wiring to our brain...if our car had a spark plug wire loose we would do what was needed to fix it so we could run it safely, yet when our brains do the same thing we tend to label ourselves and each other. You have NOT failed...you came here for support and suggestions, which shows us that you are genuinely trying!!! You only fail if you don't try!!! IC is a VERY hard disease to fight, and nobody is more aware of that then the people here on these Boards. Having to raise your Prozac is no shame ( just remember it takes 7-10 days to get a therapeutic effect sometimes) and depression or PMS is nothing to be embarrassed about either. Just don't kick yourself while you're down.....before you know it you'll feel a lot better!!!!!
08-27-2005, 02:33 AM
I had tried almost every antidepressant. The one I found that keeps me off the edge is welbutrin XL 2 150mg pill in the am. it don't make me mean, it don't make me tired. the only side effect I had was some nausia that went away... sendin you lots of hugs.. hope that you atart to feel better soon...
08-27-2005, 04:10 AM
The best thing I can think of for you to do is to contact your physician and ask for help. There are many, many antidepressants and it sometimes takes a while to find exactly which one is right for you.
And antidepressants can help with pain too --- our doctor said that they interfere with the pain receptors in the nervous system.
Sending gentle encouraging hugs,
Man, I could have written the whole first part of your post. I just had my Lexapro upped this week b/c I was getting all irritable during my PMS again and just feeling a little more down the past few months.
Gosh, please don't feel bad about needing an antidepressant! If the brain chemistry is off it would be silly NOT to take something to correct it. Just like a diabetic needs meds to correct things - so do we. There is no shame in that. Please don't beat yourself up over it. :kissing:
08-27-2005, 06:01 AM
`Thank-you all for your advice. I know that it is just a hard time and it will get easier, that is life. It is just hard sometimes to see through all the crap. K9Wife I really appreciate what you said about it being a desease, it is. I should know that as well. I work in the medical field and have to explain to people all the time exactly the same thing you are explaining to me. I guess it's just hard to realize that I am human to, and that the basic medical advice I give patients every day of my life apply to me to.
I think the only reason I have such a hard time being on depression meds, is I was always taught when I was little that it was wrong. That it was all in people's heads. That you don't need doctors, or medical advice. That if you take the right herbal/wife's remedy and belive you will get better. Maybe it's all just black sheep syndrome, or pity me. I definatley want to thank every-one for thier support though. Just knowing that someone cares helps.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.